Affordable Access

deepdyve-link
Publisher Website

Trimethoprim-sulfamethoxazole-induced Steven Johnson syndrome in an HIV-infected patient.

Authors
  • Taqi, Syed Ahmed
  • Zaki, Syed Ahmed
  • Nilofer, Angadi Rajasab
  • Sami, Lateef Begum
Type
Published Article
Journal
Indian Journal of Pharmacology
Publisher
Medknow Publications
Publication Date
Jan 01, 2012
Volume
44
Issue
4
Pages
533–535
Identifiers
DOI: 10.4103/0253-7613.99346
PMID: 23087524
Source
Medline
Keywords
License
Unknown

Abstract

Trimethoprim-sulfamethoxazole (TMP/SMX) is a widely prescribed antimicrobial for the management of several uncomplicated infections. It is commonly used for the treatment and prophylaxis of Pneumocystis jirovecii pneumonia (PCP) in the HIV-infected population. The adverse reaction to TMP/SMX is more frequent and severe in HIV-infected patients as compared to the general population. Here, we report a case of Stevens-Johnson syndrome (SJS) secondary to TMP/SMX. The patient had a generalized cutaneous reaction with involvement of the eyes, oral cavity, and genitals. He had elevated hepatic alanine aminotransferase and aspartate aminotransferase enzyme. TMP/SMX therapy was stopped and supportive treatment was started. His condition improved after eight days of stopping TMP/SMX therapy.

Report this publication

Statistics

Seen <100 times